MAUDE Adverse Event Report: SMITH NEPHEW, INC. COBLATION; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES

SMITH NEPHEW, INC. COBLATION; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Model Number EICA8872-01
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
Coblator wand was used for surgery and part of the small metal tip broke off.Device was removed from sterile field and replaced.No harm came to the patient, and small metal tip was suctioned away.Device was given to operating room material's management staff who managed a return of the device.It was noted that a similar event occurred earlier in the week.Both devices have been added to this report, although it is unclear which lot number corresponds with this patient and event.

Brand Name
COBLATION
Common Device Name
ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Manufacturer (Section D)
SMITH NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key9888277
Report Number9888277
Device Sequence Number2437348
Product Code GEI
UDI-Device Identifier00817470009743
UDI-Public(01)00817470009743
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2020
Report Date (Section F) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEICA8872-01
Device Catalogue NumberEICA8872-01
Device Lot Number2041710
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/27/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight61
Date Report Sent to FDA02/18/2020